Washington, 2015Wildfire in Washington, July 15 to 19, 2015
July 15 to 19, 2015 · NWS OTX · 1 event in 1 county or zone
This wildfire of undetermined origin started 18 miles east of Waterville, WA. It burned 2,300 acres and cots $150,000 to suppress/contain.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This wildfire of undetermined origin started 18 miles east of Waterville, WA. It burned 2,300 acres and cots $150,000 to suppress/contain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 14, 4:28 PM PST, 7 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 4:28 PM PST, 7 hours 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
528 PM PDT TUE JUL 14 2015
.SYNOPSIS....
Seasonably warm, locally breezy conditions are expected through
Thursday. Thursday night and Friday a cold front is expected to
move in from the north with a chance of showers and thunderstorms,
especially near the Canadian border, with continued breezy
conditions. The thunderstorm threat primarily shifts to southeast
Washington and the central Panhandle Saturday. Sunday and Monday
high pressure returns, with drier and warmer weather. By Tuesday
another threat of showers arrives, though mainly near the Canadian
border.
&&
.DISCUSSION...
Tonight through Thursday night...Satellite shows a couple weak
weather disturbances impacting the area this afternoon...with a
larger low pressure system in the Gulf of Alaska. One disturbance
is sliding south across Oregon while the tail end of another is
clipping NE Washington into the Idaho Panhandle. The net result is
scattered showers and isolated thunderstorms in these
areas...which should die off after sunset with the loss of daytime
heating. Although an area of elevated instability does persist
into the overnight hours from the Camas Prairie to southern
Shoshone county where a few showers may persist overnight.
There is good model agreement that the Gulf of Alaska low will
send an upper trough inland across Central British Columbia and
Alberta Wednesday into Thursday. The net result from this for the
Inland NW will be a drier and more stable westerly flow although
scattered showers and isolated thunderstorms are possible over far
NE Washington and N Idaho Thursday afternoon/evening as an upper
wave tracks across. This pattern will also favor breezy winds
through the Cascade gaps late Wednesday afternoon and evening, and
then expanding to include the Columbia Basin on Thursday. This
will heighten concerns for fire spreads with any new fire starts
in these areas. Right now the combination of wind and low relative
humidity looks most prominent for the Wenatchee area where a fire
weather watch is in effect. JW
Friday through Tuesday: The Inland NW remains unsettled through
the first half of the weekend as an upper trough and its embedded
shortwaves sag by. There are some differences regarding the
precise timing and track of these individual features, so the
forecast will continue to be fine-tuned. Thereafter the area
dries out and warms up.
First Friday one shortwave embedded within the broader trough
continues to drop across WA and the lower Panhandle. A second
shortwave comes on its heels, crossing the US/Canadian border
sometime between Friday afternoon and evening. A possible third
shortwave drops by Saturday afternoon too. Through this time-frame
the location of the best fuel for shower and thunderstorm chances
(i.e. moisture and instability) evolves. The best threat will be
near the Cascades and the northern WA and ID Panhandle mountains
Friday. The valleys will see a small threat too. By Saturday the
best chances shift toward the Blues/Camas Prairie and ID Panhandle
mountains, with smaller chances lingering near the Cascades.
Elsewhere a strengthening northerly flow that begins later Friday
afternoon starts to draw drier air in through Saturday. That
northerly flow could be an issue for the fire weather community,
but it may not sync up with the lowest humidity to really cause
deep concern.
Between Sunday and Monday a ridge of high pressure builds over
the region, with the flow gradually turning from north to
westerly. On Sunday the northwest flow and instability lingering
around the lower Panhandle will keep some shower chances alive
here. Yet the rest of the area should be dry.
Between Monday night and Tuesday another potential system
approaches from the Gulf of AK and the flow turns southwesterly.
This will renew the threat of showers and thunderstorms around the
Cascades and Canadian border, as well as potentially near the
Blues and Camas Prairie. We could also see another increase in
winds across the region, but especially over the southeast and
near the Cascade gaps.
Temperatures are projected to be near to slightly below normal at
the start of the period with the upper trough in the region. However
look for temperatures to warm back above normal from Sunday onward
in advance of the next trough in that southwesterly flow. /J. Cote'
&&
.AVIATION...
00Z TAFS: Southwest flow aloft may allow some storms to come off
the Blue Mountains towards KLWS thru 04-05Z. Convection is
expected to fall apart after 02-04z with the loss of daytime
heating although lingering mid level instability around KLWS may
result in a few showers persisting into the overnight hours. All
TAF sites are expected to remain VFR through 00z Thur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 61 85 58 80 55 80 / 10 0 0 10 10 20
Coeur d'Alene 57 84 56 78 53 78 / 10 0 0 10 10 20
Pullman 51 82 54 78 46 77 / 10 0 0 0 10 20
Lewiston 64 90 62 85 60 83 / 10 0 0 0 0 10
Colville 54 88 57 81 53 83 / 20 10 0 10 10 30
Sandpoint 49 83 53 77 47 77 / 10 10 0 20 20 30
Kellogg 52 82 54 76 48 75 / 10 10 10 10 10 20
Moses Lake 60 91 61 85 60 87 / 0 0 0 0 0 10
Wenatchee 65 89 66 83 62 87 / 0 0 0 0 0 10
Omak 59 91 60 84 58 86 / 10 0 0 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...FIRE Weather Watch from Wednesday afternoon through Thursday
evening for East Washington Central Cascade Valleys (Zone
677).
&&Hazardous weather outlook, Jul 14, 5:52 AM PST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
652 AM PDT TUE JUL 14 2015
IDZ001>004-026-027-WAZ031>034-036-037-151400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-SPOKANE AREA-NORTHEAST MOUNTAINS-
652 AM PDT TUE JUL 14 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
No hazardous weather is expected at this time.
WAZ035-038-041>044-151400-
UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
652 AM PDT TUE JUL 14 2015
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR STRONG NORTHERLY
WINDS ON FRIDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
GUSTY NORTH WINDS WILL BRING THE POTENTIAL FOR RAPID WILDFIRE
GROWTH WITH ANY NEW STARTS OR ONGOING FIRES.
Wildfire, Waterville Plateau
- When
- July 15, 12:00 AM PST to July 19, 12:00 AM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
This wildfire of undetermined origin started 18 miles east of Waterville, WA. It burned 2,300 acres and cots $150,000 to suppress/contain.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599527.